Arkansas, 2003Flash Flood in Arkansas, September 11, 2003
September 11, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 11, 2:39 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 11, 2:39 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT THU SEP 11 2003
LOOKS LIKE HEAVY RAINS MAY AFFECT THE WESTERN SECTION OF OUR
FORECAST AREA TONIGHT. THERE MAY BE MORE HEAVY RAIN PAST THE FIRST
PERIOD AS THE SLUG OF MOISTURE TRANSLATES NORTHWARD AHEAD OF THE
SURFACE BOUNDARY. VERTICAL VELOCITIES AND SURFACE CONVERGENCE WILL
PROVIDE AMPLE LIFT TO HIGH PRECIPITABLE WATER VALUES. TEMPERATURES
WILL BE LOWER THAN THE PAST COUPLE OF DAYS IN LIGHT OF ALL THE RAIN
AND CLOUDS THAT WILL BE OVER THE STATE. SLOW MOVEMENT OF THE
FRONT/BOUNDARY WILL KEEP RAIN CHANCES IN THE FORECAST UNTIL THE
MORNING HOURS SUNDAY...BUT IT WILL BE ENDING FROM WEST TO EAST.
COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE FOR THE FIRST PART
OF THE WEEK.
HRO 65 74 60 74 / 70 80 80 50
LIT 69 81 66 82 / 50 50 60 50
HOT 69 81 66 82 / 60 60 70 50
PBF 69 83 67 83 / 40 40 50 50
.LZK...NONE.
32
Hazardous weather outlook, Sep 11, 4:00 AM CST, 14 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU SEP 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL APPROACH ARKANSAS TODAY FROM THE PLAINS STATES.
AHEAD OF THIS FEATURE...SOUTHEAST WINDS WILL BRING MOISTURE AND
INSTABILITY TO THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP TODAY...WITH THE GREATEST COVERAGE IN WESTERN
ARKANSAS...CLOSER TO THE FRONT. THE FRONT WILL MOVE EAST
TONIGHT...INCREASING RAIN CHANCES ACROSS THE STATE. NO SEVERE
WEATHER IS EXPECTED WITH THIS FEATURE. HOWEVER...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH THE SLOW MOVING NATURE OF THIS FRONT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE FRONT WILL CONTINUE TO BE THE DOMINATE FEATURE IN THE WEATHER
THROUGH SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE
STATE AS THE FRONT WILL BE SLOW TO MOVE EAST. RAINFALL WILL END FROM
WEST TO EAST LATE SATURDAY AND SATURDAY NIGHT...AS THE FRONT EXITS
THE STATE. COOLER AND DRIER AIR WILL FOLLOW WITH CANADIAN HIGH
PRESSURE MOVING INTO THE REGION...BRINGING SLIGHTLY BELOW NORMAL
TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
58
Flash Flood, Ouachita
- When
- September 11, 6:00 PM CST to 8:00 PM CST
- Where
- Ouachita County, Camden
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Heavy rains resulted in flash flooding in Camden. Several roads in town were under water for a few hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, September 11, 20031 death · 1 event
- Tornado in Iowa, September 11, 2003$275,000 · F0 · 1 event
- Flash Flooding and Damaging Wind in Texas, September 11, 2003$61,000 · 60 kt wind · 4 events
- Flash Flooding in Kansas, September 11, 2003$10,000 · 16 events
- Damaging Wind in Texas, September 11, 2003$20,000 · 60 kt wind · 1 event
- Flash Flooding and Heavy Rain in Texas, September 11, 20036 events
- Hail and Damaging Wind in Texas, September 11, 20031.75 in hail · 4 events
- Flooding in Kansas, September 11 to 13, 20032 events
- High Wind in Montana, September 11, 20032 events
- Flash Flood and Damaging Wind in Texas, September 11, 2003$3,000 · 61 kt wind · 2 events
- Flood in Nebraska, September 11 to 12, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, September 11, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374703.